Alert archive / Alabama / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 193, NWS Mobile, AL

July 30, 2006Washington County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jul 30, 2006, 6:40 PM CDT for Washington County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2006, 6:40 PM CDT (23:40 UTC)
Expired
Jul 30, 2006, 7:15 PM CDT
In force
35 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Washington County, AL

The radar

The Mobile radar (KMOB), 91 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2006-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 894 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2006-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
894 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
901 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 302340
SVRMOB
ALC129-310015-
/O.NEW.KMOB.SV.W.0193.060730T2340Z-060731T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
640 PM CDT SUN JUL 30 2006

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  WASHINGTON COUNTY IN SOUTHWEST ALABAMA

* UNTIL 715 PM CDT

* AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  YARBO...OR ABOUT OVER CHATOM...AND MOVING SOUTHWEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JORDAN AND YARBO BY 645 PM CDT
  CHATOM BY 655 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3154 8809 3166 8828 3144 8845 3131 8826

$$
2 follow-up statements
000 
WWUS54 KMOB 302359
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
658 PM CDT SUN JUL 30 2006

ALC129-310015-
/O.CON.KMOB.SV.W.0193.000000T0000Z-060731T0015Z/
WASHINGTON AL-
658 PM CDT SUN JUL 30 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CDT FOR
NORTHWESTERN WASHINGTON COUNTY...

AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH AND PENNY SIZE HAIL.  THIS STORM WAS LOCATED NEAR 
JUST WEST OF YARBO...OR ABOUT 7 MILES NORTHWEST OF CHATOM...MOVING 
WEST SOUTHWEST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT...
  AREAS NORTH OF YELLOW PINE AND WEST OF YARBO THROUGH 715 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3153 8817 3166 8828 3158 8845 3142 8844

$$
000 
WWUS54 KMOB 310014
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
713 PM CDT SUN JUL 30 2006

ALC129-310023-
/O.EXP.KMOB.SV.W.0193.000000T0000Z-060731T0015Z/
WASHINGTON AL-
713 PM CDT SUN JUL 30 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WASHINGTON COUNTY
WILL BE ALLOWED TO EXPIRE AT 715 PM CDT...

THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...HOWEVER 
WIND GUSTS OF 45 TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND 
VERY HEAVY RAIN WILL CONTINUE WITH THE THUNDERSTORMS IN WASHINGTON 
COUNTY.

LAT...LON 3153 8817 3166 8828 3158 8845 3142 8844

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:26 PM CDT, 4 hours 14 minutes earlier.

Area forecast discussion, Jul 30, 2:26 PM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
226 PM CDT SUN JUL 30 2006

.SYNOPSIS...THE WESTWARD ARM OF THE BERMUDA HIGH PRESSURE CONTINUES
ACROSS FORECAST AREA. IN THE UPPER LEVELS A SHORT WAVE TROUGH
EXTENDING SOUTHWEST ACROSS THE SOUTHEAST UNITED STATES IS FORECAST
TO EVENTUALLY SWING BACK AROUND A BUILDING UPPER HIGH PRESSURE
CENTER OVER THE SOUTHEAST STATES AND MOVE WEST AND CROSS FLORIDA
BY LATE IN THE WEEK.

&&

.SHORT TERM...LOOKS LIKE ONE MORE AFTERNOON LIKE SATURDAY AND THIS
AFTERNOON...ISOLATED TO SCATTERED POPS STARTING ALONG THE COAST
EARLY MORNING AND BECOMING LIKELY BY AFTERNOON OVER THE MAJORITY OF
THE FORECAST AREA. ONCE AGAIN EXPECT HIGH TEMPERATURES TO BE REACHED
AROUND NOON WITH THE CLOUDS AND CONVECTION ON THE INCREASE BY THEN.
TUESDAY AND WEDNESDAY POPS ARE BACK TO NEAR CLIMO...ALTHOUGH I SEE
LITTLE CHANGE IN THE PATTERN...PRECIPITABLE WATER VALUES STILL
AROUND 2 INCHES...BUT THE H5 TROUGH WILL BE A BIT MORE TO THE
NORTHEAST...BEFORE IT TURNS THE CORNER AND COMES BACK WEST LATER IN
THE WEEK.

.LONG TERM...TYPICAL SUMMER WEATHER IN STORE FOR THE EXTENDED RANGE
FORECAST. H5 LOW FORECAST BY THE GFS AND A WEAKER LOW BY THE DGEX
WILL BE OVER THE NORTHEAST GULF BY LATE WEEK. FORECAST AREA REMAINS
GENERALLY ON THE DRIER SIDE AND WITH NOT MUCH OF A SURFACE
REFLECTION SEEN...AM NOT EXPECTING MUCH OUT OF THE CLIMATOLOGICAL
NORMALS FOR TEMPERATURES AND PRECIPITATION.

&&

.MARINE...SURFACE HIGH PRESSURE LOOKS TO REMAIN ENTRENCHED OVER THE
SOUTHEASTERN CONUS AND NORTHEASTERN GULF OF MX THROUGH MID WEEK. AN
UPPER LEVEL SHORTWAVE IS PROGGED TO CROSS THE FL PENINSULA
THURSDAY...CROSSING THE FA THURSDAY NIGHT INTO FRIDAY. THIS SHOULD
BE ENOUGH TO INCREASE WINDS AND SEAS SOMEWHAT...AND MAKE DIRECTION A
BEAR TO FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      76  90  75  93 /  40  70  30  30
PENSACOLA   75  90  76  91 /  50  70  30  40
DESTIN      78  90  78  91 /  50  60  20  40
EVERGREEN   72  90  72  93 /  30  70  30  40
WAYNESBORO  72  92  72  94 /  30  60  30  30
CAMDEN      72  92  72  93 /  30  60  40  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 30, 5:55 AM CDT, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
555 AM CDT SUN JUL 30 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-301700-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
555 AM CDT SUN JUL 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.
A SURFACE HIGH PRESSURE RIDGE CONTINUES OVER SOUTHERN STATES AND
NORTHERN GULF...WITH A WEAK TROF EXTENDING SOUTH DOWN THE EASTERN
SEABOARD INTO NORTHERN GEORGIA AND ALABAMA. A WEAK UPPER LEVEL LOW
OVER THE NORTH CENTRAL GULF CONTINUES TO MOVE WEST. A MESOSCALE
THUNDERSTORM COMPLEX...COMBINED WITH SEA BREEZE AND OUTFLOW BOUNDARY
INTERACTIONS AS WELL AS DAYTIME HEATING RESULTED IN SCATTERED TO
NUMEROUS CONVECTION OVER THE AREA YESTERDAY AFTERNOON...AND EXPECT
MUCH OF THE SAME TODAY. ANOTHER MESOSCALE THUNDERSTORM COMPLEX
DEVELOPING OVER SOUTHERN ILLINOIS AND WESTERN KENTUCKY EARLY THIS
MORNING WILL DROP SOUTH TODAY INTO NORTHERN ALABAMA. THIS...COMBINED
WITH LEFTOVER OUTFLOW BOUNDARIES FROM YESTERDAYS ACTIVITY...AIDED BY
AFTERNOON HEATING AND SEA BREEZE INTERACTIONS NEAR THE COAST...
SHOULD RESULT IN THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS ACROSS THE REGION ONCE AGAIN TODAY. SHOWERS AND
STORMS WILL LINGER THROUGH MUCH OF TONIGHT...BUT WILL BE LESS
WIDESPREAD IN COVERAGE. WHILE THE PROBABILITY FOR ORGANIZED OR
WIDESPREAD SEVERE WEATHER WILL BE LOW...THERE IS A RISK OF BRIEF
DOWNBURSTS FROM THUNDERSTORMS THIS AFTERNOON CAUSING GUSTY WINDS...
BRIEF HEAVY RAINS AND DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT SATURDAY.

STILL LOOKING AT A GOOD TO LIKELY CHANCE OF SHOWERS AND
THUNDERSTORMS ACROSS THE REGION ON MONDAY...BUT WILL SEE LOWER RAIN
CHANCES TUESDAY THROUGH SATURDAY. APART FROM TYPICAL GUSTY
WINDS...BRIEF HEAVY RAINS AND DANGEROUS LIGHTNING ASSOCIATED WITH
ANY OF THE THUNDERSTORMS THAT DEVELOP...ESPECIALLY ON MONDAY...THE
PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS IS NOT EXPECTED TO BE REQUIRED THROUGH
TONIGHT.

In the hours before

Special weather statement, Jul 30, 3:51 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
351 PM CDT SUN JUL 30 2006

ALZ053-055>057-302115-
CONECUH-MONROE-BUTLER-CLARKE-
INCLUDING THE CITIES OF...MONROEVILLE...
351 PM CDT SUN JUL 30 2006

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER CONECUH...MONROE...
BUTLER AND CLARKE COUNTIES...

AT 348 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 2 MILES SOUTHEAST OF CHANCE TO MIXONVILLE...AND
MOVING SOUTH AT 15 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
KEITH...DEANS...TUNNEL SPRINGS...PINE ORCHARD...FINCHBURG...FOUNTAIN
AND PETERMAN THROUGH 415 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 30, 4:14 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
414 PM CDT SUN JUL 30 2006

ALZ053-055-302200-
MONROE-CLARKE-
414 PM CDT SUN JUL 30 2006

...A STRONG THUNDERSTORM IS MOVING ACROSS PORTIONS OF MONROE AND
CLARKE COUNTIES...

AT 413 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR FRANKLIN...AND MOVING SOUTHWEST AT 10 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
CHANCE...FOUNTAIN AND FINCHBURG THROUGH 500 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM
40 TO 50 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL.
BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND
BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE
PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN
DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR
ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORMS HAVE PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE
YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT
TO ALLOW YOU TO CROSS SAFELY.
Special weather statement, Jul 30, 4:26 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
426 PM CDT SUN JUL 30 2006

ALZ053-055-056-302230-
CONECUH-MONROE-CLARKE-
INCLUDING THE CITIES OF...MONROEVILLE...
426 PM CDT SUN JUL 30 2006

...A STRONG LINE OF THUNDERSTORMS ARE MOVING SOUTHWARD ACROSS
CONECUH...MONROE AND CLARKE COUNTIES...

AT 424 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM SCYRENE TO PINE ORCHARD...AND MOVING SOUTH AT 15 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
FAIRNELSON...PETERMAN...FINCHBURG...WHATELY...FOUNTAIN...MONROEVILLE
AND LOREE THROUGH 530 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM
40 TO 50 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL.
BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND
BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE
PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN
DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR
ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORMS HAVE PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF TWO TO THREE
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE
YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT
TO ALLOW YOU TO CROSS SAFELY.
Special weather statement, Jul 30, 5:25 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
525 PM CDT SUN JUL 30 2006

ALZ051>053-302330-
WASHINGTON-CLARKE-CHOCTAW-
INCLUDING THE CITIES OF...CHATOM AND GROVE HILL...
525 PM CDT SUN JUL 30 2006

...A LINE OF STRONG THUNDERSTORMS WILL MOVE OUT OF WESTERN CLARKE
COUNTY AND INTO NORTHERN WASHINGTON AND SOUTHERN CHOCTAW COUNTIES...

AT 521 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 6 MILES EAST OF WEST BEND TO 4 MILES SOUTH OF
GROVE HILL...AND MOVING SOUTHWEST AT 15 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
WINN...WEST BEND...WOMACK HILL...COFFEEVILLE...BARRYTOWN AND SERVICE
THROUGH 630 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM
40 TO 50 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL.
BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND
BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE
PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN
DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR
ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORMS HAVE PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF TWO TO THREE
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE
YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT
TO ALLOW YOU TO CROSS SAFELY.
Special weather statement, Jul 30, 6:07 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
607 PM CDT SUN JUL 30 2006

ALZ051-053-310000-
CLARKE-CHOCTAW-
INCLUDING THE CITIES OF...BUTLER...
607 PM CDT SUN JUL 30 2006

...A LINE OF STRONG THUNDERSTORMS WILL MOVE ACROSS CHOCTAW AND
CLARKE COUNTIES THROUGH 7 PM...

AT 604 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 6 MILES NORTH OF YANTLEY TO 2 MILES EAST OF
OAKCHIA...AND MOVING SOUTH AT 15 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
HALSELL...EDNA...YANTLEY...NAHEOLA...ROBJOHN...PENNINGTON...CYRIL AND
PUSHMATAHA THROUGH 700 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM
40 TO 50 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL.
BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND
BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE
PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN
DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR
ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORMS HAVE PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF TWO TO THREE
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE
YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT
TO ALLOW YOU TO CROSS SAFELY.
Special weather statement, Jul 30, 6:12 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
612 PM CDT SUN JUL 30 2006

ALZ052-310015-
WASHINGTON-
INCLUDING THE CITIES OF...CHATOM...
612 PM CDT SUN JUL 30 2006

...A STRONG THUNDERSTORM IS MOVING ACROSS NORTHERN WASHINGTON
COUNTY...

AT 608 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES NORTHEAST OF FRANKVILLE...AND MOVING SOUTHWEST
AT 15 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
SILVER CROSS...FRANKVILLE...BIGBEE AND LOPER THROUGH 715 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM
40 TO 50 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL.
BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND
BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE
PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN
DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR
ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORMS HAVE PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF TWO TO THREE
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE
YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT
TO ALLOW YOU TO CROSS SAFELY.

Nearby

Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.